Alert archive / Indiana / Gale Watches in 2016
Gale Watch 4, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Feb 17, 2016, 4:45 AM EST. It took effect at Feb 18, 2016, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 4:45 AM EST (09:45 UTC)
- In effect from
- Feb 18, 2016, 4:00 PM EST
- Expired
- Feb 18, 2016, 4:51 AM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
647 WHUS73 KIWX 170945 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EST WED FEB 17 2016 LMZ043-046-171745- /O.NEW.KIWX.GL.A.0004.160218T2100Z-160220T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 445 AM EST WED FEB 17 2016 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: SOUTHEAST GALE FORCE GUSTS TO 35 KNOTS THURSDAY AFTERNOON VEERING SOUTH THURSDAY EVENING AND SOUTHWEST FRIDAY. * WAVES: 2 TO 4 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
476 WHUS73 KIWX 171600 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1100 AM EST WED FEB 17 2016 LMZ043-046-180000- /O.CON.KIWX.GL.A.0004.160218T2100Z-160220T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1100 AM EST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: SOUTHEAST GALE FORCE GUSTS TO 35 KNOTS THURSDAY AFTERNOON VEERING SOUTH THURSDAY EVENING AND SOUTHWEST FRIDAY. * WAVES: 2 TO 4 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
051 WHUS73 KIWX 172204 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 PM EST WED FEB 17 2016 LMZ043-046-180615- /O.CON.KIWX.GL.A.0004.160218T2100Z-160220T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 504 PM EST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: BECOMING SOUTH AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THURSDAY NIGHT...THEN INCREASING TO AROUND 30 KNOTS WITH GUSTS TO 40 KNOT GALES FRIDAY. * WAVES: GRADUALLY INCREASING TO 4 TO 7 FEET BY FRIDAY IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
606 WHUS73 KIWX 180322 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1022 PM EST WED FEB 17 2016 LMZ043-046-181130- /O.CON.KIWX.GL.A.0004.160218T2100Z-160220T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1022 PM EST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: BECOMING SOUTH AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THURSDAY NIGHT...THEN INCREASING TO AROUND 30 KNOTS WITH GUSTS TO 40 KNOT GALES FRIDAY. * WAVES: GRADUALLY INCREASING TO 4 TO 7 FEET BY FRIDAY IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
060 WHUS73 KIWX 180327 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1027 PM EST WED FEB 17 2016 LMZ043-046-181100- /O.CON.KIWX.GL.A.0004.160218T2100Z-160220T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1027 PM EST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: BECOMING SOUTH AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THURSDAY NIGHT...THEN INCREASING TO AROUND 30 KNOTS WITH GUSTS TO 40 KNOT GALES FRIDAY. * WAVES: GRADUALLY INCREASING TO 4 TO 7 FEET BY FRIDAY IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
483 WHUS73 KIWX 180951 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 AM EST THU FEB 18 2016 LMZ043-046-181800- /O.UPG.KIWX.GL.A.0004.160218T2100Z-160220T0300Z/ /O.NEW.KIWX.GL.W.0005.160218T2100Z-160220T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 451 AM EST THU FEB 18 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST AND INCREASING TO 20 TO 25 KNOTS THIS AFTERNOON WITH GUSTS TO 30 KNOTS. SOUTH TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES TONIGHT...AND SOUTHWEST TO 30 KNOTS ON FRIDAY WITH GUSTS TO 40 KNOT GALES. * WAVES: GRADUALLY INCREASING TO 4 TO 8 FEET BY FRIDAY IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Feb 17, 3:50 AM EST, 55 minutes earlier.
Area forecast discussion, Feb 17, 3:50 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 AM EST WED FEB 17 2016
.SYNOPSIS...
ISSUED AT 350 AM EST WED FEB 17 2016
MOSTLY CLOUDY SKIES AND MAINLY DRY CONDITIONS CAN BE EXPECTED
TODAY WITH HIGHS GENERALLY INTO THE LOW TO MID 30S. HIGH PRESSURE
THEN BUILDS IN LATER TODAY INTO TONIGHT WITH CLEARING SKIES AND
LOWS RANGING BETWEEN THE LOW TEENS AND LOW 20S. A WARM FRONT WILL
LIFT THROUGH AND BRING A SIGNIFICANT WARMUP TO THE REGION LATER
THURSDAY INTO FRIDAY. PRECIPITATION WITH THIS FEATURE SHOULD FOCUS
OFF TO THE NORTH RESULTING IN MAINLY DRY CONDITIONS...ALTHOUGH
WINDY CONDITIONS ARE EXPECTED ON FRIDAY AS LOW PRESSURE TRACKS
THROUGH THE NORTHERN GREAT LAKES. HIGHS ON THURSDAY ARE FORECAST
TO REACH THE MID 30S TO LOW 40S...WITH TEMPERATURES SURGING INTO
THE 50S ON FRIDAY.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM EST WED FEB 17 2016
WEAK COLD/DRY ADVECTION EXPECTED IN POST-FRONTAL NW FLOW TODAY WITH
HIGHS ONLY RECOVERING INTO THE LOW/MID 30S AT BEST. LEFTOVER LOW
THERMAL TROUGHING AND MARGINAL LAKE-850 MB TEMP DIFFERENTIALS TO
KEEP STRATOCU DECK AND A FEW FLURRIES AROUND MAINLY ALONG/NORTH
OF US 30 INTO THE EARLY AFTERNOON. LIGHT FREEZING DRIZZLE MAY ALSO
MIX IN THIS MORNING ACROSS MAINLY EASTERN ZONES GIVEN SHALLOW
MOISTURE PROFILE. HOPEFULLY DRYING/COOLING WITH STEEPENING LAPSE
RATES INTO LOWER PORTION OF DGZ WILL KEEP ANY ACTIVITY --SN BY
LATE AM/EARLY AFTN. OTHERWISE...SHOULD BE ENOUGH DRYING INTO
SHALLOW MIXED LAYER TO SUPPORT SOME BREAKS IN CLOUD COVER...WITH
AREAS SW OF HIGHWAY 30 SEEING THE BEST CHANCE FOR PARTIAL CLEARING
TODAY.
SFC HIGH PRESSURE THEN BUILDS INTO THE AREA LATER TODAY/TONIGHT ON
LEADING EDGE OF AN EXPANDING CENTRAL CONUS UPPER RIDGE...WITH
LIGHT/CALM WINDS, DRY CONDITIONS, AND THE POTENTIAL FOR OPTIMAL
RADIATIONAL COOLING THE RESULT. CONTINUED TO FAVOR COOLER GUIDANCE
BUT SOME CONCERN FOR LOW CLOUDS TO LINGER RESULTING IN A LOWER
CONFIDENCE TEMP FCST.
&&
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 350 AM EST WED FEB 17 2016
INCRSG SELY GRADIENT WINDS AND DVLPG WAA THU AS HIGH PRESSURE MOVES
TO THE EAST AND A DEEP LOW MOVES INTO THE NRN HIGH PLAINS. TEMPS
SHOULD RESPOND WITH HIGHS BACK UP NEAR NORMAL IN THE M-U30S.
NRN PLAINS LOW EXPECTED TO MOVE ACROSS THE UPR GRTLKS FRI/FRI NGT.
STRONG SWLY LLJ IN ADVANCE OF THIS SYSTEM WILL ADVECT UNSEASONABLY
WARM AIR INTO OUR AREA FRIDAY WITH STRONG GRADIENT MIXING ALLOWING
FOR HIGHS IN THE 50S WITH SURFACE WINDS GUSTING TO NEAR 40 MPH.
A FEW SHOWERS PSBL NORTH THU NGT AS WAA STRENGTHENS AND ACROSS MOST
OF THE CWA FRI AS CDFNT APPROACHES, BUT OVERALL DEEP MOISTURE WITH
THIS SYSTEM LACKING THIS FAR SOUTH SO RAIN CHANCES AND QPF QUITE
LOW.
FRIDAY'S GRTLKS LOW EXPECTED TO WEAKEN AS IT MOVES EAST SATURDAY
WITH ZONAL FLOW DEVELOPING IN ITS WAKE ACROSS THE CONUS. THIS SHOULD
RESULT IN CONTD ABOVE NORMAL TEMPS OVER THE WEEKEND. TEMPS SHOULD
FALL BACK TO NEAR NORMAL EARLY NEXT WEEK AS A SERIES OF SHRTWVS DIG
SE FROM THE NRN PLAINS CARVING OUT A RATHER DEEP UPR LEVEL TROF OVER
THE GRTLKS/MS VALLEY BY TUE. AGAIN LIMITED MOISTURE WITH THESE
SYSTEMS EARLY NEXT WEEK SO ACCOMPANYING PRECIP CHANCES LOW.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1148 PM EST TUE FEB 16 2016
SFC TROUGH ACCELERATING THROUGH THE AREA LT THIS EVENING IN RESPONSE
TO SECONDARY SW WRN NC SWING THROUGH THE BASE OF THE UPR TROUGH
CNTRD THROUGH THE LAKES. AS SUCH -SN HAS ENDED AT KSBN AND WILL
SHORTLY AT KFWA BY 06Z. OTRWS SIG MSTR REMAINS TRAPPED UNDERNEATH
STUBBORN LL THERMAL INVERSION WHICH WILL ALLOW MVFR/OCCASIONAL IFR
(ERLY) STRATUS CIGS TO PERSIST THROUGH DAYBREAK. BIT BTR MIXING
IMPLIED IN LATEST GUIDANCE WED AM AND WILL KEEP W/PRIOR FCST OF
SOME IMPROVEMENT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR
LMZ043-046.
&&
SYNOPSIS...STEINWEDEL
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...T
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Feb 16, 3:27 PM EST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 327 PM EST TUE FEB 16 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-171200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...MELROSE... OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 327 PM EST TUE FEB 16 2016 /227 PM CST TUE FEB 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE LATE TONIGHT. THIS MAY CREATE SLICK SPOTS ON ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-171200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 327 PM EST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH WINDS OF 15 TO 30 KNOTS ARE EXPECTED LATE THURSDAY INTO EARLY FRIDAY. SOUTHWEST GALES TO 35 KNOTS ARE POSSIBLE ON FRIDAY. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED IN ICE FREE AREAS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.